Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 7, NWS La Crosse, WI

October 1, 201110 counties in Wisconsin; Clayton County, Iowa

NWS La Crosse, WI issued this frost advisory at Oct 1, 2011, 3:00 PM CDT for 10 counties in Wisconsin; Clayton County, Iowa. It took effect at Oct 2, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 3:00 PM CDT (20:00 UTC)
In effect from
Oct 2, 2011, 1:00 AM CDT
Expired
Oct 2, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Adams County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WWUS73 KARX 012000
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT SAT OCT 1 2011

...MORE FROST TO DEVELOP TONIGHT...

.CLEAR SKIES...LIGHT WINDS...AND TEMPERATURES FALLING TO NEAR
FREEZING WILL LEAD TO AREAS OF FROST LATE TONIGHT AND EARLY SUNDAY
MORNING. WIDESPREAD FROST WILL BE MORE LIKELY IN COLD DRAINAGE AND
SHELTERED AREAS...ESPECIALLY ALONG AND NORTHEAST OF THE INTERSTATE
94 CORRIDOR. 

IAZ030-WIZ017-029-034-042>044-053>055-061-020400-
/O.NEW.KARX.FR.Y.0007.111002T0600Z-111002T1400Z/
CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
300 PM CDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* LOW TEMPERATURES WILL FALL INTO THE LOWER 30S...LEADING TO AREAS
  OF FROST. 

* ANNUAL FLOWERS...TENDER VEGETATION...AND HOUSE PLANTS THAT HAVE
  BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
5 follow-up statements
063 
WWUS73 KARX 020204
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT SAT OCT 1 2011

...ANOTHER NIGHT WITH SOME FROST...

.MORE FROST IS EXPECTED TO FROM OVER PORTIONS OF THE AREA TONIGHT
AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. AN AREA OF
HIGH PRESSURE OVER WISCONSIN WILL PROVIDE CLEAR SKIES AND LIGHT
WINDS WHICH WILL BE FAVORABLE FOR THE FORMATION OF SOME FROST. THE
FROST WILL BE MORE LIKELY TO FORM IN COLD DRAINAGE AND SHELTERED
AREAS...ESPECIALLY ALONG AND NORTHEAST OF INTERSTATE 94 IN CENTRAL
WISCONSIN.

IAZ030-WIZ017-029-034-042>044-053>055-061-021015-
/O.CON.KARX.FR.Y.0007.111002T0600Z-111002T1400Z/
CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
904 PM CDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* AREAS OF FROST ARE EXPECTED TO FORM TONIGHT AS TEMPERATURES FALL
  INTO THE LOWER TO MIDDLE 30S.

* ANNUAL FLOWERS...TENDER VEGETATION...AND HOUSE PLANTS THAT 
  HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

04

WEATHER.GOV/LACROSSE
806 
WWUS73 KARX 020206 CCA
NPWARX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT SAT OCT 1 2011

...ANOTHER NIGHT WITH SOME FROST...

.MORE FROST IS EXPECTED TO FORM OVER PORTIONS OF THE AREA TONIGHT
AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. AN AREA OF
HIGH PRESSURE OVER WISCONSIN WILL PROVIDE CLEAR SKIES AND LIGHT
WINDS WHICH WILL BE FAVORABLE FOR THE FORMATION OF SOME FROST. THE
FROST WILL BE MORE LIKELY TO FORM IN COLD DRAINAGE AND SHELTERED
AREAS...ESPECIALLY ALONG AND NORTHEAST OF INTERSTATE 94 IN CENTRAL
WISCONSIN.

IAZ030-WIZ017-029-034-042>044-053>055-061-021030-
/O.CON.KARX.FR.Y.0007.111002T0600Z-111002T1400Z/
CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
905 PM CDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* AREAS OF FROST ARE EXPECTED TO FORM TONIGHT AS TEMPERATURES FALL
  INTO THE LOWER TO MIDDLE 30S.

* ANNUAL FLOWERS...TENDER VEGETATION...AND HOUSE PLANTS THAT 
  HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

04

WEATHER.GOV/LACROSSE
030 
WWUS73 KARX 020847
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
347 AM CDT SUN OCT 2 2011

...AREAS OF FROST THIS MORNING...

.CLEAR SKIES AND LIGHT TO CALM WINDS HAVE ALLOWED TEMPERATURES TO 
FALL THROUGH THE 30S IN MOST LOCATIONS. AS OF 3 AM...THE
TEMPERATURE WAS 28 DEGREES AT BLACK RIVER FALLS AND SPARTA...AND
LOWER TO MIDDLE 30S ELSEWHERE ACROSS CENTRAL AND SOUTHWEST
WISCONSIN...AS WELL AS PORTIONS OF FAR NORTHEAST IOWA.
TEMPERATURES ARE EXPECTED TO CONTINUE FALLING A COUPLE MORE
DEGREES UNTIL SUNRISE..LEADING TO MORE FROST FORMATION EARLY THIS
MORNING. THE MOST SUSCEPTIBLE AREAS FOR WIDESPREAD FROST IS
EXPECTED TO BE ACROSS CENTRAL WISCONSIN ALONG AND NORTHEAST OF
INTERSTATE 94 IN THE LOWER LYING BOG AREAS...AS WELL AS OTHER
FAVORED COLD AIR DRAINAGE SPOTS.

IAZ030-WIZ017-029-034-042>044-053>055-061-021400-
/O.CON.KARX.FR.Y.0007.000000T0000Z-111002T1400Z/
CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
347 AM CDT SUN OCT 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES WILL BOTTOM OUT THIS MORNING IN THE UPPER 20S TO
  MIDDLE 30S ALLOWING AREAS OF FROST TO FORM.

* ANNUAL FLOWERS...TENDER VEGETATION...AND HOUSE PLANTS THAT 
  HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DAS

WEATHER.GOV/LACROSSE
255 
WWUS73 KARX 020938 CCA
NPWARX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT SUN OCT 2 2011

...AREAS OF FROST THIS MORNING...

.CLEAR SKIES AND LIGHT TO CALM WINDS HAVE ALLOWED TEMPERATURES TO 
FALL THROUGH THE 30S IN MOST LOCATIONS. AS OF 3 AM...THE
TEMPERATURE WAS 28 DEGREES AT BLACK RIVER FALLS AND SPARTA...AND
LOWER TO MIDDLE 30S ELSEWHERE ACROSS CENTRAL AND SOUTHWEST
WISCONSIN...AS WELL AS PORTIONS OF FAR NORTHEAST IOWA.
TEMPERATURES ARE EXPECTED TO CONTINUE FALLING A COUPLE MORE
DEGREES UNTIL SUNRISE..LEADING TO MORE FROST FORMATION EARLY THIS
MORNING. THE MOST SUSCEPTIBLE AREAS FOR WIDESPREAD FROST IS
EXPECTED TO BE ACROSS CENTRAL WISCONSIN ALONG AND NORTHEAST OF
INTERSTATE 94 IN THE LOWER LYING BOG AREAS...AS WELL AS OTHER
FAVORED COLD AIR DRAINAGE SPOTS.

IAZ030-WIZ017-029-034-042>044-053>055-061-021400-
/O.COR.KARX.FR.Y.0007.000000T0000Z-111002T1400Z/
CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
438 AM CDT SUN OCT 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES WILL BOTTOM OUT THIS MORNING IN THE UPPER 20S TO
  MIDDLE 30S ALLOWING AREAS OF FROST TO FORM.

* ANNUAL FLOWERS...TENDER VEGETATION...AND HOUSE PLANTS THAT HAVE
  BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DAS

WEATHER.GOV/LACROSSE
321 
WWUS73 KARX 021352
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
852 AM CDT SUN OCT 2 2011

...TEMPERATURES WARMING...FROST THREAT ENDING...

.MANY LOCATIONS APPROACHED OR DIPPED BELOW THE FREEZING MARK LATE
SATURDAY NIGHT AND EARLY THIS MORNING. THE COLDEST SPOTS WERE AGAIN
IN THE LOW LAYING AREAS ALONG AND NORTHEAST OF INTERSTATE 94. WITH
THE SUNSHINE...TEMPERATURES WERE WARMING INTO THE MID AND UPPER
30S AS OF MID MORNING...WITH THE FROST THREAT ENDING.

IAZ030-WIZ017-029-034-042>044-053>055-061-021500-
/O.EXP.KARX.FR.Y.0007.000000T0000Z-111002T1400Z/
CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
852 AM CDT SUN OCT 2 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES WILL WARM INTO THE 40S AND LOWER 50S THROUGH THE
REST OF THE MORNING...ENDING THE FROST THREAT. THUS THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

RRS

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:57 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 1, 2:57 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT SAT OCT 1 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
257 PM CDT SAT OCT 1 2011

MAIN FORECAST CONCERN THIS PACKAGE...FROST POTENTIAL AGAIN LATE
TONIGHT...TEMPERATURES THRU THE PERIOD.

18Z SURFACE ANALYSIS HAD A BROAD AREA OF HIGH PRESSURE CENTERED OVER
THE MID/UPPER MS RIVER VALLEY WITH THE RIDGE AXIS FROM LK SUPERIOR
TO NORTHERN MO. VIS IMAGERY/SFC OBS SHOWED GENERALLY SUNNY SKIES
ACROSS MUCH OF THE CENTRAL CONUS FROM THE LEE OF THE ROCKIES TO
WESTERN MI AND KY. EVEN WITH THE FULL SUNSHINE...TEMPS ON THE COOL
SIDE TODAY WITH EARLY AFTERNOON READINGS IN THE 50S TO LOW 60S OVER
MOST OF MN/IA/WI.

MODEL RUNS OF 01.12Z LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTIONS
REMAIN VERY SIMILAR THRU THE TRANQUIL SHORT-TERM PERIOD WITH ONE OF
THE BIGGER DIFFERENCES THE EXPECTED LOWS TONIGHT. DPROG/DT OF 500MB
HGTS AT 01.12Z SHOWED MODEL RUNS OF 29.12Z AND 30.12Z VERIFIED QUITE
WELL ACROSS NOAM/EASTERN PAC BUT MOST WERE A BIT TOO FAR EAST WITH
THE WV/VA UPPER LOW. THRU TUE MODELS TREND TOWARD A TIGHTER
CONSENSUS OF SLOWER/FURTHER WEST/MORE BLOCKY WITH THE MID ATLANTIC
UPPER LOW. AS A RESULT...THE TREND IS MORE AMPLIFIED WITH THE
RIDGING OVER THE WESTERN GREAT LAKES/UPPER MIDWEST THRU THE SHORT-
TERM. FURTHER WEST...TIMING REMAINS QUITE CONSISTENT WITH THE
TROUGHING APPROACHING THE WEST COAST/MOVING INTO THE WESTERN CONUS
BY MON/TUE. SOMEWHAT BETTER RUN-TO-RUN CONSISTENCY TO ECMWF THRU THE
PERIOD. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS WITH GOOD
DEPICTIONS OF THE SFC MASS FIELDS OVER THE CENTRAL CONUS. PER WV
IMAGERY...MODELS LOOKED GOOD WITH THE SHORTWAVE DETAILS OVER NOAM/
EASTERN PAC...THOUGH NONE LOOK LIKELY TO IMPACT THE AREA FOR A
WHILE. WITH THE CONTINUING TREND TOWARD A TIGHTER MODEL COMPROMISE/
CONSENSUS...FAVORED THE MODEL/ENSEMBLE CONSENSUS THIS CYCLE. SHORT-
TERM FCST CONFIDENCE REMAINS GOOD IN THE TRANQUIL/QUIET PATTERN.

FOR THE SHORT TERM...SFC RIDGE AXIS REMAINS NEAR/OVER THE AREA
TONIGHT...FOR ANOTHER NIGHT OF CLEAR SKIES/LIGHT WINDS AND STRONG
RADIATIONAL COOLING IN THE DEEP/DRY AIRMASS. LOWS TONIGHT AGAIN
EXPECTED TO DROP INTO THE LOW/MID 30S...MAINLY OVER THE EAST/SOUTH
ENDS OF THE FCST AREA CLOSER TO THE SFC RIDGE AXIS. WILL ISSUE A
FROST ADVISORY AGAIN TONIGHT FOR LOCATIONS EAST OF A JUMP RIVER-
BLACK RIVER FALLS-VIROQUA WI TO STRAWBERRY POINT IA LINE FOR PATCHY
TO AREAS OF FROST. FURTHER WEST...LIGHT SOUTHEAST GRADIENT WINDS AND
A SOMEWHAT WARMER AIRMASS WITH 925MB TEMPS IN THE +8 TO +12C RANGE
SHOULD KEEP FROST MAINLY ISOLATED WEST OF THE ABOVE LINE. SFC HIGH/
RIDGE AXIS SLIPS EAST/SOUTH OF THE AREA SUN-TUE. LOW LEVEL WARM
ADVECTION AROUND THE WEST/NORTH SIDE OF THE HIGH RAISES 925MB TEMPS
INTO THE +13C TO +18C RANGE ALREADY BY 00Z MON WITH FURTHER WARMING
MON/TUE. TEMPS TO WARM TO NEAR NORMAL SUN...THEN TO ABOVE NORMAL
FOR MON/TUE...ENDING THE FROST THREATS AFTER TONIGHT. HIGH TEMPS
APPROACHING 80F POSSIBLE IN THE FAVORED MS/WI RIVER VALLEY LOCATIONS
BY MON/TUE. WITH THE STRONG RIDGING ALOFT...SKIES EXPECTED TO REMAIN
CLEAR AT NIGHT AND SUNNY DURING THE DAYS.

WITH LIGHT WINDS/CLEAR SKIES/DRY AIRMASS /SFC DEW POINTS IN THE LOW-
MID 30S AT MID AFTERNOON/...FAVORED COOLER OF GUIDANCE LOWS FOR
TONIGHT. GENERALLY FAVORED A BLEND OF NUMERICAL GUIDANCE HIGHS/LOWS
FOR SUN THRU TUE NIGHT.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
257 PM CDT SAT OCT 1 2011

01.00Z MEDIUM RANGE MODELS IN RATHER GOOD AGREEMENT WITH EACH OTHER
AND THEIR PREVIOUS RUNS WED/THU AS ATTENTION TURNS TO THE EVOLUTION/
TRENDS OF THE WESTERN CONUS TROUGH. GFS REMAINS ONE OF THE FASTER
MORE PROGRESSIVE SOLUTIONS WITH THIS TROUGH BUT ITS 01.06Z RUN
TRENDED MORE SIMILAR TO THE SLOWER 01.00Z MODEL CONSENSUS WHICH WAS
LED OFF BY THE 30.12Z ECMWF. LONGWAVE RIDGING TO REMAIN OVER THE
UPPER MIDWEST WED/THU. 01.00Z GFS/ECMWF DIVERGE FOR FRI/SAT WITH GFS
REMAINING MORE PROGRESSIVE ON THE WESTERN CONUS TROUGH. HOWEVER THE
01.06Z/01.12Z GFS RUNS TREND VERY SIMILAR TO THE SLOWER ECMWF FOR
FRI/SAT...WHICH BOTH GFS/ECMWF ARE LESS PROGRESSIVE THAN THEIR
30.00Z RUNS. 01.12Z RUNS OFFERING A RATHER GOOD CONSENSUS AS THE
TROUGH SWINGS THRU THE ROCKIES/INTO THE PLAINS FRI/SAT. THESE SLOWER
RUNS/ TRENDS KEEP LONGWAVE RIDGING ALOFT OVER THE REGION INTO SAT.
GIVEN THE TRENDS AND BETTER CONSISTENCY SHOWN BY 01.12Z RUNS
FRI/SAT...FAVORED THE SLOWER MODEL/ENSEMBLE CONSENSUS. LONG TERM
FCST CONFIDENCE GOOD THIS CYCLE. WED/THU TO BE DOMINATED BY HIGH
PRESSURE OVER THE EASTERN CONUS AND LOW PRESSURE/TROUGHING IN THE
WESTERN/ NORTHERN PLAINS...AND A BROAD...WARM SOUTHERLY FLOW ACROSS
THE MID/ UPPER MS VALLEY. DECENT MODEL CONSENSUS...EXCEPT 01.00Z
GFS...FOR THE SFC TROUGH TO ADVANCE INTO THE CENTRAL PLAINS FRI WITH
MOISTURE/ MOISTURE TRANSPORT AXIS REMAINING WELL WEST OF THE FCST
AREA. GIVEN THE SLOWING TREND...FRI LOOKING TO BE A DRY DAY FOR THE
AREA. SAT MAY WELL END UP TO BE A DRY DAY AS WELL BUT WILL LEAVE A
MODEL CONSENSUS 20-30 PERCENT SHRA/TSRA CHANCE FOR NOW. FAVORED
WARMER OF GUIDANCE HIGHS/LOWS THRU THE PERIOD WITH THE PERSISTENT
SOUTH FLOW...PLENTY OF SUNSHINE EXPECTED AND THE STRONG RIDGING
ALOFT.

&&

.AVIATION...THROUGH 18Z SUNDAY
1220 PM CDT SAT OCT 1 2011

HIGH PRESSURE WAS CENTERED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY
TODAY...AND WILL HOLD THERE THROUGH MONDAY. EXPECT A STRING OF
SKC-SCT VFR DAYS. SOME POTENTIAL FOR FOG AND/OR STRATUS IN THE RIVER
VALLEYS FOR SUNDAY MORNING...WITH GOOD RADIATIONAL COOLING AND LIGHT
SFC WINDS. RUC AND NAM12 BUFKIT SOUNDINGS DO STIR THE WINDS WITHIN
THE FIRST FEW HUNDRED FEET OVERNIGHT THOUGH...AND ALSO KEEP A T/TD
SPREAD. IF ANYTHING DEVELOPS IT WOULD APPEAR TO BE MORE PATCHY IN
NATURE...AND WILL LEAVE OUT OF KLSE TAF FOR NOW.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
257 PM CDT SAT OCT 1 2011

WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT SUNDAY FOR WIZ017-029-034-
     042>044-053>055-061.

MN...NONE.

IA...FROST ADVISORY FROM 1 AM TO 9 AM CDT SUNDAY FOR IAZ030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECK
Hazardous weather outlook, Oct 1, 3:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT SAT OCT 1 2011

IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ032-033-041-021000-
ALLAMAKEE-BUFFALO-CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-TREMPEALEAU-WABASHA-
WINNESHIEK-WINONA-
300 PM CDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ030-WIZ017-029-034-042>044-053>055-061-021000-
ADAMS-CLARK-CLAYTON-CRAWFORD-GRANT-JACKSON-JUNEAU-MONROE-RICHLAND-
TAYLOR-VERNON-
300 PM CDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF FROST WILL DEVELOP TONIGHT...ESPECIALLY IN COLD DRAINAGE
AND OTHER SHELTERED AREAS. A FROST ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

Nearby

Frost Advisories in Wisconsin, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.